Alert archive / Kentucky / Wind Advisories in 2025
Wind Advisory 4, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Mar 18, 2025, 2:24 PM EDT for 10 counties in Indiana; 49 counties in Kentucky. It took effect at Mar 19, 2025, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 2:24 PM EDT (18:24 UTC)
- In effect from
- Mar 19, 2025, 11:00 AM EDT
- Expired
- Mar 19, 2025, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2535 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WWUS73 KLMK 181824 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 224 PM EDT Tue Mar 18 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190230- /O.NEW.KLMK.WI.Y.0004.250319T1500Z-250320T0300Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Cynthiana, Paoli, Brandenburg, Liberty, Paris, Hodgenville, Madison, Winchester, Leitchfield, Georgetown, Glasgow, Tompkinsville, Russellville, Jeffersonville, Brownsville, Lebanon, Providence, Scottsville, Corydon, Edmonton, Franklin, Scottsburg, Springfield, Morgantown, Salem, Harrodsburg, Lexington, Greensburg, Elizabethtown, Columbia, Shepherdsville, Bedford, Taylorsville, Lawrenceburg, Hawesville, Richmond, Danville, Shelbyville, Lancaster, Hardinsburg, Nicholasville, New Castle, Versailles, Bowling Green, Stanford, Bardstown, Carlisle, Jamestown, Frankfort, Albany, English, Jasper, Tell City, New Albany, Lewisport, Burkesville, Milton, La Grange, Horse Cave, Louisville, Campbellsville, and Hartford 224 PM EDT Tue Mar 18 2025 /124 PM CDT Tue Mar 18 2025/ ...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 11 PM EDT /10 PM CDT/ WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Southern Indiana and central Kentucky. * WHEN...From 11 AM EDT /10 AM CDT/ to 11 PM EDT /10 PM CDT/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on east-west roadways. Use extra caution. && $$ RAS
3 follow-up statements
859 WWUS73 KLMK 190136 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 936 PM EDT Tue Mar 18 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191000- /O.CON.KLMK.WI.Y.0004.250319T1500Z-250320T0300Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Nicholasville, La Grange, Greensburg, Harrodsburg, Stanford, Edmonton, Richmond, Scottsburg, Hawesville, Winchester, Jasper, New Albany, Louisville, Lexington, Elizabethtown, Carlisle, Salem, Horse Cave, Georgetown, Brownsville, Jeffersonville, Bedford, Versailles, Springfield, Burkesville, Tompkinsville, Corydon, Lawrenceburg, Taylorsville, Hodgenville, Leitchfield, Lebanon, Albany, Cynthiana, Paoli, Bardstown, Columbia, Hartford, Hardinsburg, Bowling Green, Lewisport, Scottsville, Morgantown, Tell City, Frankfort, Franklin, Liberty, Paris, English, Providence, Brandenburg, Campbellsville, Russellville, New Castle, Glasgow, Jamestown, Madison, Shelbyville, Danville, Shepherdsville, Milton, and Lancaster 936 PM EDT Tue Mar 18 2025 /836 PM CDT Tue Mar 18 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 11 PM EDT /10 PM CDT/ WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up around 40 mph expected. * WHERE...Portions of south central Indiana and east central, north central, northwest, and south central Kentucky. * WHEN...From 11 AM EDT /10 AM CDT/ to 11 PM EDT /10 PM CDT/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BJS
795 WWUS73 KLMK 190756 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 356 AM EDT Wed Mar 19 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-192100- /O.CON.KLMK.WI.Y.0004.250319T1500Z-250320T0300Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Carlisle, Frankfort, Jasper, Brandenburg, Shepherdsville, Lancaster, Madison, Paris, La Grange, Hodgenville, Bedford, Brownsville, Danville, Hardinsburg, Salem, Springfield, Bowling Green, Versailles, Albany, Paoli, Hawesville, Franklin, Horse Cave, Providence, Glasgow, Columbia, Jamestown, Hartford, Tell City, Tompkinsville, Cynthiana, English, Russellville, Richmond, Bardstown, Campbellsville, Scottsburg, Corydon, Taylorsville, Shelbyville, Lawrenceburg, Lexington, Stanford, Liberty, Edmonton, Burkesville, Elizabethtown, Milton, Jeffersonville, Winchester, Scottsville, Greensburg, Georgetown, Morgantown, Louisville, New Castle, New Albany, Leitchfield, Harrodsburg, Nicholasville, Lebanon, and Lewisport 356 AM EDT Wed Mar 19 2025 /256 AM CDT Wed Mar 19 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 11 PM EDT /10 PM CDT/ THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...From 11 AM EDT /10 AM CDT/ this morning to 11 PM EDT /10 PM CDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SRW
868 WWUS73 KLMK 192003 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 403 PM EDT Wed Mar 19 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200300- /O.CON.KLMK.WI.Y.0004.000000T0000Z-250320T0300Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Bowling Green, Tompkinsville, Russellville, Hawesville, Harrodsburg, La Grange, Campbellsville, Hodgenville, Paoli, Richmond, Lewisport, Shelbyville, Shepherdsville, Danville, Albany, Jeffersonville, Louisville, Columbia, Lawrenceburg, Morgantown, Bedford, Madison, Elizabethtown, Tell City, New Albany, Versailles, Lancaster, Liberty, Leitchfield, Horse Cave, Providence, Burkesville, Winchester, Scottsville, Cynthiana, Bardstown, Frankfort, Glasgow, Corydon, Lexington, Jasper, English, Springfield, Carlisle, Brownsville, Greensburg, Franklin, Milton, Scottsburg, Paris, Lebanon, Jamestown, Hardinsburg, Georgetown, Salem, Hartford, Taylorsville, Brandenburg, Stanford, Edmonton, New Castle, and Nicholasville 403 PM EDT Wed Mar 19 2025 /303 PM CDT Wed Mar 19 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 to 45 mph. * WHERE...Portions of south central Indiana and east central, north central, northwest, and south central Kentucky. * WHEN...Until 11 PM EDT /10 PM CDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CSG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 18, 5:32 AM EDT, 8 hours 52 minutes earlier. Its key messages:
- * Warm and breezy weather expected Tuesday and Wednesday. Wind gusts may approach advisory levels on Wednesday. * A chance for showers and storms returns Wednesday evening. Strong to severe storms will be possible, with main hazards of winds and hail. * Light precipitation will linger into Thursday with a chance of wintry mix in the morning. * Later this week and into the weekend, two systems will bring more chances for showers.
Area forecast discussion, Mar 18, 5:32 AM EDT, 8 hours 52 minutes before
Area Forecast Discussion National Weather Service Louisville KY 532 AM EDT Tue Mar 18 2025 ...Updated Aviation Discussion... .KEY MESSAGES... * Warm and breezy weather expected Tuesday and Wednesday. Wind gusts may approach advisory levels on Wednesday. * A chance for showers and storms returns Wednesday evening. Strong to severe storms will be possible, with main hazards of winds and hail. * Light precipitation will linger into Thursday with a chance of wintry mix in the morning. * Later this week and into the weekend, two systems will bring more chances for showers. && .SHORT TERM /THROUGH TONIGHT/... Issued at 305 AM EDT Tue Mar 18 2025 Conditions are mostly clear with a light SE wind this morning. Sfc high pressure is analyzed over eastern KY/TN, and we're seeing a little steadier 4-8 mph wind over the western 2/3 of the forecast area. As a result, temperatures are in the low/mid 40s along and west of I-65 with some readings as low as the low/mid 30s along the I-75 corridor. Temperatures are not expected to drop much from this point thanks to slowly increasing southerly winds. Today will be mostly sunny and much warmer due to increasing SW low- level flow and robust warm air advection. Mid and upper level ridging will continue to build over the region today as a potent upper level trough swings over the Rockies. Deepening sfc low pressure over the High Plains will produce a tighter pressure gradient downstream. Like the previous forecasts, have kept high temperatures on the warmer side of model guidance. Afternoon temperatures will climb into the low to mid 70s as southerly winds gust to 20-25 mph. A few peak gusts to 30 mph look possible. A stronger 50 kt SW LLJ develops overhead tonight as the low continues to deepen over eastern KS. High clouds will also increase in coverage, all of which will yield a very mild night. We'll stay dry with lows in the low to mid 50s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 305 AM EDT Tue Mar 18 2025 Wednesday - Thursday... Troughing originating off the Pacific NW Coast will deepen and move east into the Ohio Valley by Wednesday night. This trough will produce a surface low pressure system on the leeward side of the Rockies. This system is progged to translate NE into the southern Great Lakes, sending a cold front through the Ohio Valley Wednesday night into Thursday. With pressure gradients tightening as the low pressure approaches and a 55-60kt LLJ moving over the region, we could see windy conditions on Wednesday and another chance at a wind headline. Pockets of sun will be possible over the Bluegrass, which could help mix LLJ winds to the surface. The ECMWF EFI for sustained winds and wind gusts has consistently shown elevated values for the last several days, which indicates above normal winds. ENS/HREF show a 70-80% chance of exceeding wind advisory criteria, however some cluster of the LREF show weaker probability of exceedance values. Therefore, ensemble guidance shows medium confidence with some uncertainty in the strength of the trough. A wind headline will not be issued with this forecast, however, one may be needed later today. Along and ahead of the cold front, showers and storms are expected to move through in the late afternoon and into the early part of the overnight period. An axis of a few hundred joules of SBCAPE will ride along the cold front and ample deep layer shear will allow for storms to develop in the afternoon over western Kentucky. Storm mode may begin as supercells and then grow upscale into a line of storms. Greatest hazards will be gusty to damaging winds and hail, with low freezing levels. Although, a tornado can not be ruled out in the extreme NW portion of the region, where there is better forcing for organized cells and higher forecasted SRH. As these storms move east, they will be limited by moisture where dew points in the region have just reached the low 50s and waning daytime heating. Given the limiting factors, best chances for strong to severe storms will be along and west of I-65 at this time. As precip wraps around the western side of the elongated low pressure system, there is a chance for some wintry mix Thursday morning and then transitioning back to rain. Still not expecting any impacts or accumulations at this time. Thursday Night - The Weekend... As the low pressure system shifts off to the NE, high pressure will quickly move across the northern Gulf. This will allow winds to shift to the south and warmer temperatures to move in. Friday looks to be quiet, clear, and mild with temperature in the low-mid 60s. Saturday, a shortwave trough approaches the region from the west bringing another low pressure system through the region. This system is currently forecasted to be much weaker than the previous few systems, however will increase chances for rain Saturday. A progressive pattern will continue, bringing another system through the region late Sunday into Monday, bringing yet another chance for rain. The CPC has Kentucky and southern Indiana outlined in a heavy rain slight risk, so will monitor this system closely over the coming days. At this time the severe weather risk with this system remains low. && .AVIATION /12Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 532 AM EDT Tue Mar 18 2025 VFR continues. The main aviation impact during this forecast period will be LLWS and gusty southerly sfc winds at times. Brief LLWS concerns at the start of this TAF period at HNB/SDF. A 35- 40 kt SW LLJ has developed overhead. Sfc winds will increase and become gusty after 14-15Z. Expect breezy southerly winds through the afternoon hours, with gusts diminishing by 23Z. A stronger SW LLJ will move in after 00Z Wed as a deep area of low pressure lifts northeast over the central Plains. Expect more widespread LLWS tonight with 2 kft winds increasing to 45+ kts. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && SHORT TERM...EBW LONG TERM...SRW AVIATION...EBW
Hazardous weather outlook, Mar 18, 10:55 AM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1055 AM EDT Tue Mar 18 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191500- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 1055 AM EDT Tue Mar 18 2025 /955 AM CDT Tue Mar 18 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong non-thunderstorm winds and wind gusts are expected on Wednesday, with gusts of 40 to 45 mph possible. A few thunderstorms late Wednesday afternoon into the evening could become strong or severe, with gusty or locally damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Wednesday afternoon and Wednesday evening. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville.
Nearby
Wind Advisories in Kentucky, 2025Wind Advisories in Indiana, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.